Alert archive / Oklahoma / Flash Flood Warnings in 2016

Flash Flood Warning 89, NWS Norman, OK

July 9, 2016Love County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jul 9, 2016, 2:51 PM CDT for Love County, Oklahoma. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2016, 2:51 PM CDT (19:51 UTC)
Expired
Jul 9, 2016, 4:45 PM CDT
In force
114 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

County Love County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 145 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

601 
WGUS54 KOUN 091951
FFWOUN
OKC085-092145-
/O.NEW.KOUN.FF.W.0089.160709T1951Z-160709T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...

* UNTIL 445 PM CDT
  
* AT 249 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN WERE LOCATED FROM LEON TO THACKERVILLE AND MARIETTA. 
  TWO TO THREE INCHES OF RAIN HAVE FALLEN AND ANOTHER INCH IS POSSIBLE.
  FLASH FLOODING IS OCCURRING OR IS IMMINENT. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MARIETTA...THACKERVILLE AND BURNEYVILLE. 

LAT...LON 3378 9719 3385 9717 3392 9721 3386 9726
      3389 9731 3385 9733 3388 9733 3386 9734
      3400 9733 3401 9694 3395 9694 3395 9700
      3387 9700 3385 9709 3382 9705 3377 9709

$$

SIX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:33 PM CDT, 18 minutes earlier.

Area forecast discussion, Jul 9, 2:33 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
233 PM CDT SAT JUL 9 2016

.DISCUSSION...
Determining rain chances over the next several days is the
challenge of the day. Summer heat will continue.

Before midnight tonight, believe a few thunderstorms will remain
across the area, though storm coverage should be rather low due to
weak subsidence behind a mid/upper trough that is over
southeastern Oklahoma. Generally only went 10-20% rain chances
this evening with higher chances 40-90% this afternoon near the
Red River east of Wichita Falls. Current complex of storms along
the Red River near and east of I-35 as of 230 PM will continue to
push south into north Texas. Believe a few additional storms may
form on lingering outflow boundaries mainly southeast of I-44
where deepest moisture exists with precipitable water values
1.7-2". Any storm should be slow moving which can dump a few
inches of rainfall in small areas. Severe potential is low, though
cannot rule out damaging winds up to 60 mph if storms occur as
daytime heating supports DCAPE values of 1000-1800 J/kg.

After midnight tonight, a few storms may linger closer to the
departing mid/upper trough and where moisture convergence may be
stronger in southeastern Oklahoma. A complex or two of storms may
occur across the High Plains and get into far western Oklahoma and
far western north Texas, though it appears the greater chances for
this to occur will be over the Panhandles.

Sunday looks to be another hot and humid day with even lower rain
chances than today as the cap strengthens. Head indices may
approach 105 degrees in some areas. Did not issue a Heat Advisory
as not sure how high surface dewpoints will be. Cannot completely
rule out a stray afternoon and evening storm, but chances appear
to be too low to mention, generally below 15%.

Sunday night into Monday, there is a slight signal that storms
over the High Plains may make into the area, but confidence is
very low. Hot and humid conditions will continue. Surface winds
will increase on Monday.

Monday night through Friday, no signficant changes in the weather
pattern are expected with continued hot weather along with low
chances for showers and storms. A weak front may approach Kansas
or northern Oklahoma during this time frame which could serve as a
focus for higher rain chances. Chances of widespread rainfall
remain low during this time frame.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  93  75  95 /  20  10  10  10
Hobart OK         75  98  77  99 /  20  10  10  10
Wichita Falls TX  76  98  77  99 /  20  10  10  10
Gage OK           72  98  76  98 /  10  10  10  10
Ponca City OK     74  95  76  95 /  10  10  10  10
Durant OK         75  92  75  95 /  20  20  10   0

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

06/17
Hazardous weather outlook, Jul 9, 12:03 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1203 PM CDT SAT JUL 9 2016

OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1203 PM CDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS PART OF OKLAHOMA AND WESTERN NORTH TEXAS.

THE BEST OPPORTUNITY FOR STRONG TO SEVERE STORMS WILL BE ALONG
A SOUTH OF A WOODWARD TO OKLAHOMA CITY AND MCALESTER LINE.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS
AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTHERN HALF OF
OKLAHOMA AND WESTERN NORTH TEXAS.  THUNDERSTORM CHANCES WILL GRADUALLY
DECREASE DURING THE EVENING...AS A MID LEVEL TROUGH MOVES SOUTH AND
EAST OF OKLAHOMA.

THE STRONGER STORMS THIS AFTERNOON WILL BE CAPABLE OF VERY HEAVY
RAINFALL AND STRONG WIND GUSTS BETWEEN 60 AND 70 MPH. QUARTER
TO HALF DOLLAR SIZE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM SUNDAY THROUGH
FRIDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS
TIME.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 9, 1:12 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
112 PM CDT SAT JUL 9 2016

OKZ046-047-051-091845-
CARTER OK-MARSHALL OK-JOHNSTON OK-
112 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...
NORTHWESTERN MARSHALL AND WEST CENTRAL JOHNSTON COUNTIES UNTIL 145 PM
CDT...

AT 111 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GENE AUTRY...
MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3428 9720 3436 9704 3435 9703 3434 9704
      3433 9703 3433 9697 3425 9680 3408 9701
TIME...MOT...LOC 1811Z 315DEG 13KT 3430 9707

SIX
Local storm report, Jul 9, 1:32 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
132 PM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     FLASH FLOOD      FILLMORE                34.27N 96.50W
07/09/2016                   JOHNSTON           OK   TRAINED SPOTTER

            SEVERAL DITCHES OVERFLOWING DUE TO EXCESSIVE RAINFALL.
            2.95 INCHES OF RAINFALL MEASURED IN TOWN SINCE 10 AM.

&&

MBS
Special weather statement, Jul 9, 1:33 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
133 PM CDT SAT JUL 9 2016

OKZ051-052-091900-
BRYAN OK-MARSHALL OK-
133 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRYAN AND
SOUTHEASTERN MARSHALL COUNTIES UNTIL 200 PM CDT...

AT 130 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHERN LAKE
TEXOMA AND EXTENDED EAST TO AROUND COLBERT. THE STORM WAS MOVING SOUTH
AT 25 TO 35 MPH. STRONG WINDS TO 55 MPH AND NICKEL SIZED HAIL ARE LIKELY
ALONG WITH VERY HEAVY RAINFALL.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...

LAT...LON 3378 9643 3377 9650 3382 9653 3382 9658
      3385 9663 3389 9659 3390 9663 3392 9666
      3391 9668 3384 9670 3383 9676 3386 9678
      3387 9681 3395 9683 3396 9642 3372 9631
      3370 9632 3369 9636
TIME...MOT...LOC 1830Z 343DEG 32KT 3386 9669

SIX
Special weather statement, Jul 9, 1:48 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
148 PM CDT SAT JUL 9 2016

OKZ050-051-091915-
LOVE OK-MARSHALL OK-
148 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOVE AND
SOUTHWESTERN MARSHALL COUNTIES UNTIL 215 PM CDT...

AT 146 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
BURNEYVILLE...MOVING SOUTH AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS
LOCATED 2 MILES EAST OF MARIETTA.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3376 9719 3385 9717 3392 9721 3386 9726
      3386 9733 3388 9733 3382 9737 3383 9737
      3399 9734 3398 9684 3387 9681 3385 9686
      3396 9692 3395 9699 3387 9700 3385 9709
      3382 9705 3380 9709 3372 9711
TIME...MOT...LOC 1846Z 350DEG 23KT 3389 9722

SIX
Special weather statement, Jul 9, 2:10 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
210 PM CDT SAT JUL 9 2016

OKZ046-050-091945-
CARTER OK-LOVE OK-
210 PM CDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CARTER AND CENTRAL
LOVE COUNTIES UNTIL 245 PM CDT...

AT 207 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BURNEYVILLE...MOVING SOUTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM
WAS LOCATED BETWEEN BURNEYVILLE AND MARIETTA.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FLOODING IN AREAS OF POOR DRAINAGE...

LAT...LON 3376 9719 3385 9717 3392 9721 3386 9726
      3389 9731 3386 9733 3388 9733 3388 9734
      3385 9735 3386 9735 3414 9743 3417 9717
      3388 9698 3384 9704 3385 9709 3382 9705
      3380 9709 3375 9709 3372 9715
TIME...MOT...LOC 1907Z 335DEG 16KT 3400 9730

SIX
Local storm report, Jul 9, 2:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND DMG     3 S CENTRAHOMA          34.57N 96.34W
07/09/2016                   COAL               OK   EMERGENCY MNGR

            SEVERAL TREES AND LIMBS DOWNED BY DAMAGING WINDS. POWER
            POLE WAS SNAPPED. DAMAGE REPORTED NEAR N3750 ROAD.

&&

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:07 PM CDTSpecial Weather StatementOUNJackson23 min
Jul 8, 7:14 PM CDTSpecial Weather StatementOUNPottawatomie, Seminole31 min
Jul 8, 7:16 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman44 min
Jul 8, 7:19 PM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole26 min
Jul 8, 7:35 PM CDTSpecial Weather StatementOUNGrady25 min
Jul 8, 7:43 PM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Pottawatomie, Seminole32 min
Jul 8, 7:58 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman47 min
Jul 8, 8:00 PM CDTSpecial Weather StatementOUNCleveland30 min
Jul 8, 8:01 PM CDTSpecial Weather StatementOUNGrady29 min
Jul 8, 8:16 PM CDTSpecial Weather StatementOUNPontotoc29 min
Jul 8, 8:32 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Kiowa, Tillman118 min
Jul 8, 8:37 PM CDTSpecial Weather StatementOUNHughes23 min
Jul 9, 9:41 AM CDTSpecial Weather StatementOUNCoal34 min
Jul 9, 10:21 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Coal, Johnston, Marshall114 min
Jul 9, 10:25 AM CDTSpecial Weather StatementOUNCoal35 min
Jul 9, 11:00 AM CDTSpecial Weather StatementOUNCoal30 min
Jul 9, 11:05 AM CDTFlash Flood WarningOUNCoal115 min
Jul 9, 12:40 PM CDTFlash Flood WarningOUNAtoka, Bryan, Coal, Johnston, Marshall3 hr
Jul 9, 1:03 PM CDTSpecial Weather StatementOUNBryan27 min
Jul 9, 1:12 PM CDTSpecial Weather StatementOUNCarter33 min
Jul 9, 1:48 PM CDTSpecial Weather StatementOUNLove27 min
Jul 9, 2:10 PM CDTSpecial Weather StatementOUNLove35 min
Jul 9, 2:23 PM CDTAreal Flood AdvisoryOUNLove112 min
Jul 9, 2:58 PM CDTSpecial Weather StatementOUNLove17 min
Jul 9, 3:11 PM CDTSpecial Weather StatementOUNJefferson34 min
Jul 9, 5:46 PM CDTSpecial Weather StatementOUNAlfalfa29 min
Jul 9, 6:00 PM CDTSpecial Weather StatementOUNCaddo30 min
Jul 9, 6:03 PM CDTSpecial Weather StatementOUNBlaine27 min
Jul 9, 6:12 PM CDTSevere Thunderstorm WarningOUNAlfalfa48 min
Jul 9, 6:49 PM CDTAreal Flood AdvisoryOUNAlfalfa3 hr
Jul 9, 6:51 PM CDTSpecial Weather StatementOUNBlaine24 min
Jul 9, 6:55 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods50 min

Nearby

Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.